Hail, La Salle
- When
- May 3, 1:25 AM CST
- Where
- La Salle County, 2.72 mi NW of Whitehall
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.650, -92.080
Hail fell just southeast of Jena, Louisiana.
Severe thunderstorms continued across portions of north central and northeast Louisiana during the late night hours of April 2nd into the early morning hours of April 3rd. The environment was very conducive to the thunderstorms to produce large hail and the night progressed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms continued across portions of north central and northeast Louisiana during the late night hours of April 2nd into the early morning hours of April 3rd. The environment was very conducive to the thunderstorms to produce large hail and the night progressed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 10:58 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 PM CDT FRI MAY 2 2008 .DISCUSSION... UPDATED TO INCLUDE THE NEW TORNADO WATCH FOR THE SOUTHEAST PARTS OF THE REGION GENERALLY ALONG AND TO THE SOUTHEAST OF A LINE FROM MONROE TO JONESBORO...AND PLEASANT HILL. ALSO MADE SOME GRIDDED DATA CHANGES TO GROUPINGS OF ZONES...RAIN CHANCES... AND SKY COVER. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 77 52 80 / 60 20 0 0 MLU 62 77 52 78 / 90 50 0 0 DEQ 50 71 45 76 / 10 10 0 0 TXK 54 71 48 78 / 10 10 0 0 ELD 57 73 48 78 / 60 50 0 0 TYR 56 75 52 79 / 20 10 0 0 GGG 57 76 50 80 / 20 10 0 0 LFK 64 80 54 81 / 60 50 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 459 PM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 459 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE EVENING AND OVERNIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS... NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST TEXAS. THIS WILL BE GENERALLY ALONG AND TO THE SOUTHEAST OF A MAGNOLIA ARKANSAS...TO SHREVEPORT LOUISIANA...AND MARSHALL... HENDERSON...AND RUSK TEXAS LINE. A COLD MOVING ACROSS SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS WILL CONTINUE TO HELP PRODUCE SHOWERS AND STRONG TO SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL FROM NEAR THREE QUARTERS OF AN INCH TO NEAR A QUARTER COIN SIZE...GUSTY WINDS OF 35 TO 60 MPH...AND BRIEF BUT LOCALLY HEAVY RAINFALL WITH RATES OF ONE HALF TO NEAR ONE AND ONE HALF INCHES PER HOUR. ALTHOUGH THE CHANCE FOR TORNADOES HAS DECREASED THERE WILL BE DISCRETE STORMS CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED THROUGH THE EVENING...FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS...PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND THE LOWER THIRD OF NORTHEAST TEXAS. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL GIBSLAND 32.54N 93.05W
05/02/2008 M1.75 INCH BIENVILLE LA PUBLIC
JUST OFF HWY 80
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL LOGANSPORT 31.97N 93.99W
05/02/2008 M0.88 INCH DESOTO LA PUBLIC
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 6 NW CHATHAM 32.37N 92.52W
05/02/2008 M0.75 INCH JACKSON LA PUBLIC
ALONG HWY 146.
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 5 SE BRONSON 31.29N 93.95W
05/02/2008 M0.75 INCH SABINE TX PUBLIC
ON HWY 184.
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 8 S HAUGHTON 32.41N 93.51W
05/02/2008 M1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 5 W MONROE 32.51N 92.17W
05/02/2008 M1.00 INCH OUACHITA LA AMATEUR RADIO
AT I-20 AND HWY 546
&&
STEVENSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail fell just southeast of Jena, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95683.